2013/12/11 2 event(s) found for this date.

Chinese Hour ~Meet other Chinese Speakers!~ 

Date & Time: Nov. 21st (Thur) & Dec. 11th (Wed), 2013 3:00-4:00pm
Place: Faculty Lounge (1st fl., Bldg 7)
Eligibility: Waseda students, faculty, and staff
Registration: Not required (partial participation OK)
Fee: Free!

Your opportunity to meet other students and enjoy casual conversation
in the language you want to use, the ICC Language Hours.

These events feature an hour of free conversation in a designated
language. Want to chat with Japanese and international students
in your fluent tongue? Looking to practice a language you're learning?
Either way, you're highly welcome at the Language Hours,
we hope to see you there!

Inquiries: TEL: 03-5286-3990 E-mail: icc-cafe@list.waseda.jp

ICC Malaysian Festival -The essence of Asia & a fascinating multiethnic country - 

Date & Time: Dec. 11th, 2013 (Wed), 4:30-6:30pm
(doors open at 4:10pm)
Venue: 1st Fl., Okuma Garden House (Bldg. 25)
Eligibility: Waseda students, faculty, staff, and the general public
Registration: Not required (partial participation ok)
Fee: Free!

Malays, Chinese, Indians and numerous tribes call multiethnic
Malaysia their home.

In the mornings it's not an alarm clock that wakes the locals,
but the Azan, or Islamic call to prayer from the nearest mosque.
If you're feeling a little peckish then you can try some "Roti canai"
(a type of Indian snack) in one of the many cafes. Then at Chinese
New Year there's plenty of traditional Chinese firecrackers and
beautiful fireworks!

"We're all different, but that's ok" is the way of thinking of
most Malaysians. Everyone should be proud of their roots, but
it is the superb fusion of cultures that allows Malaysians to
coexist so peacefully. This is one of the most charming and unique
aspects of Malaysian culture.

In this event, prepare to be blown away by talks about Malaysia's
rich and diverse food and culture and hear all about the "Peranakan"
(the descendants of Chinese merchants who married local Malays).
See how a "kebaya" (traditional dress) is actually made and learn
lots about this wonderful country! Don't miss this chance to
experience the charming and fascinating Malaysia!

Registration:
Not required (partial participation ok)
(First 80 participants will get a seat/
when all seats have been filled, participants may also stand)

Language:
Presentation: Japanese
Cafe Time: Japanese, English, Malay. (Whatever language you like!)

Program:
 1) 4:30-5:10pm Introduction to Malaysian Foods Culture (40mins)
  Speaker: Oto Furukawa (Writer, Malaysia Food Net Promoter)
  Lived in the Malaysian capital of Kuala Lumpur from 2005 to 2009,
  editing a Japanese magazine for 4 years. Currently working as a
  freelance writer and planner in Japan. Has written for the general
  information site "AllAbout" and MyNavi News. Is involved in numerous
  foreign events in Japan (Malaysian Food Net, cooking classes, lectures,
  talk shows, etc.)

 2) 5:10-5:50pm Peranakan Culture Introduction and Kebaya Embroidery Demo (40mins)
  Speaker: Koid Boon Ean (Kim Fashion Tokyo Rep.)
  Born in Penang, Malaysia of Peranakan descent and is the eldest
  daughter of living national treasure and Kebaya Tailor Lim Swee Kim.
  After graduating from Penang's national high school she studied
  fashion at Tokyo Bunka Fashion College. After returning to Malaysia
  she began making handmade kebaya with her mother for the royal family
  and other VIP clients as well as teaching and promoting kebaya
                embroidery at home and abroad. Her elegant and elaborate embroidery
                has been praised as a national treasure.

 3)6:00-6:30pm Cafe Time (30mins)
   Including Malaysian snacks and milk tea!

Inquiries: TEL: 03-5286-3990 E-mail: country-festival@list.waseda.jp

Event Calendar
Event Calendar
SUN MON TUE WED THU FRI SAT
1234567
891011121314
15161718192021
22232425262728
293031        
ICC BLOG
GET INVOLVED!

TOP